My son was prescribed Vyvanse at 4 yrs old I just found out it isn't supposed to be given to a child under 6. I am worried about this causing future problems. My son is very aggressive, they say has ADHD and has trouble focusing and staying still. I took him to a new doctor and she recommended having him evaluated by a psychaitrist but said not to take him off the medication until 2 or 3 days before his appointment. Is there anyone out there that may know of any potential issues this could cause.
I think that getting him evaluated by a psychiatrist is a great idea. Hopefully, the earlier doctor gave you information on how to help him besides just the meds. All in all, information on how to work with a child with ADHD is as important or more so then the meds. Just in case you didn't get much info - I recommend you buy the book, "The ADD/ ADHD Answer book," by Susan Ashley. It will help a lot.
As to your question, if he is doing ok on the meds now, he should be fine. Most potential problems are caused by children not on meds or not getting the proper help. If the med didn't make him hyper (as it would a non ADHD person), then its doing what it should be doing. However, if he is kind of drugged out, or in a stuper, then the med is too high and needs to be reduced or stopped. Seems like your new doc is being pretty honest. Hopefully, she is also giving you resources to help you/him. If not, I can recommend more. But the book is a great starting place. Best wishes.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.